MAUDE Adverse Event Report: COOK INC TRIFORCE¿ PERIPHERAL CROSSING SET; KRA CATHETER, CONTINUOUS FLUSH

COOK INC TRIFORCE¿ PERIPHERAL CROSSING SET; KRA CATHETER, CONTINUOUS FLUSH
Catalog Number KCXS-5.0-35-100-RB-0/DAV-HC
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1: customer phone = (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during transluminal angioplasty of the lower limbs, the tip of a triforce peripheral crossing set's sheath separated and remains in the patient.Access was obtained in the superficial femoral artery to target a very calcified lesion in the distal superficial femoral artery.The access site was not scarred.Because the lesion was very calcified, progression of an unspecified guide was difficult, and it was directed toward the subintimal space.The user attempted to "return to the light" with a cxi catheter; however, this was unsuccessful.The cxi catheter reportedly did not malfunction, but would not cross the very calcified lesion.A cook wire guide, used during the procedure, did not malfunction.The user then changed the puncture site and obtained access medial to the limb in an attempt to cross the lesion, without major progression.The complaint device was then used, which progressed a "little more" than with other attempts; however, the guide always led to the subintimal space.A power injector was used during the procedure.During the attempts to advance the complaint device, the radiopaque tip of the sheath separated.The separated tip remains in the patient.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Summary of event: as reported, during transluminal angioplasty of the lower limbs, the tip of a triforce peripheral crossing set's sheath separated and remains in the patient.Access was obtained in the superficial femoral artery to target a very calcified lesion in the distal superficial femoral artery.The access site was not scarred.Because the lesion was very calcified, progression of an unspecified guide was difficult, and it was directed toward the subintimal space.The user attempted to "return to the light" with a cxi catheter; however, this was unsuccessful.The cxi catheter reportedly did not malfunction but would not cross the very calcified lesion.A cook wire guide, used during the procedure, did not malfunction.The user then changed the puncture site and obtained access medial to the limb in an attempt to cross the lesion, without major progression.The complaint device was then used, which progressed a "little more" than with other attempts; however, the guide always led to the subintimal space.A power injector was used during the procedure.During the attempts to advance the complaint device, the radiopaque tip of the sheath separated.The separated tip remains in the patient.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.A document-based investigation evaluation was performed.A review of the device history record found one relevant non-conformance on four devices from a sub-assembly lot; however, all affected product was scrapped.A review of complaint history found two additional complaints for this lot number and failure mode.The product ifu cautions, "be sure the wire guide tip is extended beyond the cxi support catheter tip at all times, and that the cxi support catheter tip is extended beyond the flexor sheath tip at all times".A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, and ifu suggests that there is evidence the device was manufactured to specification.Although one relevant non-conformance was noted on a sub-assembly lot, all non-conforming product was scrapped, there are 100% inspections in place to capture this non-conformance, adequate inspection activities have been established, and there is objective evidence that the dhr was fully executed.Therefore, it was concluded that there is no evidence that additional non-conforming product exists in house or in the field.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s anatomy contributed to this event, as it is likely that the tip became damaged and subsequently separated during attempts to advance the sheath into the very calcified lesion.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
TRIFORCE¿ PERIPHERAL CROSSING SET
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18619105
Report Number1820334-2024-00150
Device Sequence Number15314562
Product Code KRA
UDI-Device Identifier00827002564176
UDI-Public(01)00827002564176(17)240730(10)14012414
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K170931
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2024
Device Catalogue NumberKCXS-5.0-35-100-RB-0/DAV-HC
Device Lot Number14012414
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/16/2024
Supplement Date Received by Manufacturer04/17/2024
Initial Report FDA Received Date01/31/2024
Supplement Report FDA Received Date05/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALKIN SHEATH; COMMAND WIRE GUIDE; COOK ADVANCE BALLOON; COOK CXI SUPPORT CATHETER; COOK ROADRUNNER WIRE 260CM; MERIT MIKAELSON CATHETER; TERUMO FEMORAL INTRODUCER
Outcome Attributed to Adverse Event Other;
Patient SexFemale